MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/3H SHAFT/LEFT; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/3H SHAFT/LEFT; PLATE,FIXATION,BONE
Model Number 02.111.631
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient age not provided for reporting.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device history records review was conducted.The report indicates that the: part: 02.111.631, lot: 9567337, (b)(4), release to warehouse date: 14 july 2015.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the screw went through the plate into the patients bone and the variable angle tabs in the plate broke while inserting the screw during a left distal radius procedure on (b)(6) 2018.The broken fragments were removed easily without any difficulty.The plate and screw were removed and a new plate was inserted.The procedure was completed with a surgical delay of about 10 minutes.The patient was stable after the surgery.This complaint involves two (2) devices.(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.Patient height was reported as 6 feet 1 inch.A product investigation was performed.At customer quality, the returned 2.4 mm va lcp dstl radius plate (part: 02.111.631, lot: 9567337, mfg: 14-july-2015) was inspected and the complaint of broken was confirmed.Visual inspection performed at customer quality observed that threads of the one of the variable angle screw hole broke.Broken fragments were not received at customer quality.No new malfunctions have been identified.Whether this complaint could be replicated is not applicable because the device was returned damaged.Relevant drawings for the returned device were reviewed (both current and from the time of manufacture): top-level drawing for va lcp plate se_186740(rev h) and determined to be suitable for the intended design and application when used as recommended.Dimensional analysis was not able to be performed due to post manufacture damage.A device history review was performed for the returned instrument¿s lot number and no ncrs, mrrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Also, based on the device history record review, there is no indication that any issues with material or material properties contributed to the complaint condition.While no definitive root cause could be determined it is possible that any unintended off-axis forces encountered by the device during screw insertion could have led to complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/3H SHAFT/LEFT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7379976
Report Number2939274-2018-51292
Device Sequence Number16459655
Product Code HRS
UDI-Device Identifier10886982032010
UDI-Public(01)10886982032010(10)9567337
Combination Product (Y/N)N
Initial Reporter StateWI
PMA/510(K) Number
K083694
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.111.631
Device Catalogue Number02.111.631
Device Lot Number9567337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2018
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer04/27/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight106